Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 43, NWS Tucson, AZ

July 12, 2015Cochise County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jul 12, 2015, 5:39 PM MST for Cochise County, Arizona. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2015, 5:39 PM MST (00:39 UTC)
Expired
Jul 12, 2015, 6:30 PM MST
In force
51 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon

County Cochise County, AZ

The radar

The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 0.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
3223 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

121 
WUUS55 KTWC 130039
SVRTWC
AZC003-130130-
/O.NEW.KTWC.SV.W.0043.150713T0039Z-150713T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
539 PM MST SUN JUL 12 2015

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COCHISE COUNTY IN SOUTHEASTERN ARIZONA...

* UNTIL 630 PM MST

* AT 539 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER DOUGLAS...AND MOVING NORTH
  AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DOUGLAS...PIRTLEVILLE AND BISBEE-DOUGLAS AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3159 10969 3161 10934 3133 10937 3134 10964
TIME...MOT...LOC 0039Z 181DEG 18KT 3136 10950 

$$

KD
2 follow-up statements
492 
WWUS55 KTWC 130119
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
619 PM MST SUN JUL 12 2015

AZC003-130130-
/O.CON.KTWC.SV.W.0043.000000T0000Z-150713T0130Z/
COCHISE AZ-
619 PM MST SUN JUL 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MST
FOR SOUTHEASTERN COCHISE COUNTY...

AT 617 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BISBEE-DOUGLAS AIRPORT...MOVING NORTH AT 15 MPH.

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY REMOTE AREAS OF
SOUTHEASTERN COCHISE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
PIRTLEVILLE AND BISBEE-DOUGLAS AIRPORT.

ANOTHER STRONG STORM SOUTH OF AQUA PRIETA WAS ALSO MOVING NORTH
AND MAY BRING ANOTHER ROUND OF RAIN TO DOUGLAS BEFORE 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3159 10969 3161 10934 3133 10937 3134 10964
TIME...MOT...LOC 0117Z 178DEG 13KT 3152 10950 

$$

KD
982 
WWUS55 KTWC 130127
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
627 PM MST SUN JUL 12 2015

AZC003-130135-
/O.EXP.KTWC.SV.W.0043.000000T0000Z-150713T0130Z/
COCHISE AZ-
627 PM MST SUN JUL 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COCHISE COUNTY
WILL EXPIRE AT 630 PM MST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
ANOTHER ROUND OF HEAVY RAIN IS STILL POSSIBLE IN DOUGLAS AS  
THUNDERSTORMS MOVE NORTH OUT OF MEXICO AROUND 7 PM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TUCSON.

LAT...LON 3159 10969 3161 10934 3133 10937 3134 10964
TIME...MOT...LOC 0118Z 181DEG 18KT 3152 10950 

$$

KD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:00 PM MST, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 12, 3:00 PM MST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
300 PM MST SUN JUL 12 2015

.SYNOPSIS...WE WILL CONTINUE TO HAVE ENOUGH MOISTURE FOR A
CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS WEEK.

&&

.DISCUSSION...AS EXPECTED...THUNDERSTORM COVERAGE AND INTENSITY UP
THIS AFTERNOON. PRECIPITABLE WATER VALUES IN THE 1.2 TO 1.5 INCH
RANGE ALONG WITH GOOD SHEAR AND A FAVORABLE SOUTHERLY STORM MOTION
FOR CONTINUED THUNDERSTORMS INTO THE EVENING HOURS. SOME STORMS WILL
REMAIN EMBEDDED IN DEBRIS CLOUD OVERNIGHT WITH ENOUGH FORCING TO
CONTINUE A CHANCE OF STORMS INTO THE EARLY MORNING HOURS.

ANOTHER SOLID CHANCE OF STORMS TOMORROW AS WE KEEP A DEEP SOUTHERLY
FLOW (WITH A RATHER LONG FETCH)...BUT WE LOSE A LITTLE DYNAMICS AS
AN IMPULSE LIFTS NORTHEAST OF THE AREA IN THE FLOW AROUND THE HIGH.

WE MAY GAIN SOME MEASURE OF WESTERLY COMPONENT TO OUR FLOW AGAIN
AROUND WEDNESDAY...BUT VERY WEAK. WE SHOULD MAINTAIN FAR MOISTURE
FIELDS THROUGH THIS.

FOR LATER NEXT WEEK INTO NEXT WEEKEND WE'LL BE WATCHING TO
SEE WHAT HURRICANE DOLORES DOES. CURRENT TRACK PUTS HER IN POSITION
TO SEND A STRONG SURGE OF MOISTURE OUR WAY AROUND FRIDAY OR SATURDAY.

&&

.AVIATION...VALID THRU 14/00Z. SCATTERED THUNDERSTORMS AREA WIDE
INTO THE EVENING HOURS...DIMINISHING LATER TONIGHT. ANOTHER CHANCE
OF SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON AFTER 14/18Z. WIND
GUSTS GENERALLY AROUND 35-45 KTS WILL ACCOMPANY THE STRONGER TSRA.
CLOUD DECKS LATE THIS MORNING INTO THIS EVENING WILL GENERALLY BE AT
6-12K FT AGL. OTHERWISE...EXPECT CLOUD BASES MAINLY ABOVE 12K FT AGL
AND SURFACE WIND LESS THAN 10 KTS INTO MONDAY MORNING. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...EXPECT ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS THIS WEEK. OTHERWISE...GENERALLY LIGHT TERRAIN DRIVEN
WINDS WILL PREVAIL...WITH OCCASIONAL AFTERNOON GUSTS DUE TO STRONG
DAYTIME HEATING.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

MEYER/RASMUSSEN

In the hours before

Special weather statement, Jul 12, 2:20 PM MST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
220 PM MST SUN JUL 12 2015

AZZ503-504-513-122200-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
220 PM MST SUN JUL 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SANTA CRUZ AND EAST
CENTRAL PIMA COUNTIES UNTIL 300 PM MST...

AT 219 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARIVACA JUNCTION...MOVING NORTHWEST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
GREEN VALLEY...SAHUARITA...AMADO AND ARIVACA JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3176 11087 3167 11105 3178 11118 3189 11100
TIME...MOT...LOC 2119Z 149DEG 12KT 3178 11101

MEYER
Special weather statement, Jul 12, 3:16 PM MST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
316 PM MST SUN JUL 12 2015

AZZ507-508-511-513-122300-
EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-
316 PM MST SUN JUL 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COCHISE COUNTY UNTIL
400 PM MST...

AT 315 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF COCHISE...MOVING NORTH AT 20 MPH.

HALF INCH HAIL...VERY HEAVY RAIN AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... WILLCOX...MULESHOE RANCH
PRESERVE...CASCABEL AND I-10 AND TEXAS CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3200 10983 3203 11036 3241 11043 3242 10982
TIME...MOT...LOC 2215Z 186DEG 16KT 3220 11007

KD
Local storm report, Jul 12, 3:48 PM MST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
348 PM MST SUN JUL 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TSTM WND DMG     9 NW WILLCOX            32.34N 109.94W
07/12/2015                   COCHISE            AZ   TRAINED SPOTTER

            COMMERCIAL PRODUCE BARN DESTROYED. PIECES FOUND 3
            FIELDS AWAY.

&&

EVENT NUMBER TWC1500054

CWR
Special weather statement, Jul 12, 4:21 PM MST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
421 PM MST SUN JUL 12 2015

AZZ507-508-512-513-130000-
EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-
421 PM MST SUN JUL 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL
500 PM MST...

AT 419 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BISBEE-DOUGLAS AIRPORT...MOVING NORTH AT 15 MPH.

HALF INCH HAIL VERY HEAVY RAIN AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... DOUGLAS...BISBEE-DOUGLAS
AIRPORT...PIRTLEVILLE AND MCNEAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3134 10940 3134 11016 3188 11017 3189 10947
TIME...MOT...LOC 2319Z 194DEG 15KT 3142 10968

KD
Local storm report, Jul 12, 4:31 PM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
431 PM MST SUN JUL 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     FLASH FLOOD      NOGALES                 31.36N 110.93W
07/12/2015                   SANTA CRUZ         AZ   TWITTER

            NOGALES WASH OVERFLOWING CAUSING ONE ROAD CLOSURE.

&&

EVENT NUMBER TWC1500055

KD
Special weather statement, Jul 12, 4:40 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
440 PM MST SUN JUL 12 2015

AZZ507-508-513-130030-
EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
440 PM MST SUN JUL 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL
530 PM MST...

AT 438 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ST. DAVID...MOVING NORTH AT 5 TO 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION...HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BENSON...SAINT DAVID AND ST. DAVID.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3176 11008 3176 11030 3201 11034 3200 11002
TIME...MOT...LOC 2338Z 182DEG 6KT 3184 11019

MOLLERE

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:35 PM MSTAreal Flood AdvisoryTWCPima, Pinal115 min
Jul 13, 1:52 PM MSTSpecial Weather StatementTWCSanta Cruz23 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.